Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Northern Indiana

May 3, 20104 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2010, 5:38 PM EDT for 4 counties in Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 5:38 PM EDT (21:38 UTC)
Expired
May 3, 2010, 6:21 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:11 PM EDTHAIL 0.25La Fontaine, INALSO STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS53 KIWX 032138
SVRIWX
INC017-053-103-169-032245-
/O.NEW.KIWX.SV.W.0009.100503T2138Z-100503T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 645 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR PERU...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WABASH...LA FONTAINE...CHILI...AMBOY...PEORIA...ERIE...
  RICHVALLEY...SOMERSET...TREATY...JALAPA...SPEICHERVILLE...SERVIA...
  LAGRO AND LINCOLNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8619 4091 8564 4059 8565 4057 8622
TIME...MOT...LOC 2138Z 254DEG 36KT 4074 8602
WIND...HAIL 60MPH IN

$$


JC
2 follow-up statements
706 
WWUS53 KIWX 032152
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT MON MAY 3 2010

INC017-032202-
/O.CAN.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/
CASS IN-
552 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IN
NORTH CENTRAL INDIANA IS CANCELLED...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565
TIME...MOT...LOC 2152Z 254DEG 36KT 4078 8584

$$

INC053-103-169-032245-
/O.CON.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/
WABASH IN-MIAMI IN-GRANT IN-
552 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN GRANT...SOUTHEASTERN MIAMI AND SOUTHERN WABASH
COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF
WABASH..AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WABASH...LA FONTAINE...TREATY...JALAPA...SPEICHERVILLE...SERVIA...
  LAGRO AND LINCOLNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS SEVERE THUNDERSTORM MAY OCCUR WELL AHEAD OF
ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565
TIME...MOT...LOC 2152Z 254DEG 36KT 4078 8584
WIND...HAIL 60MPH IN

$$


JC
241 
WWUS53 KIWX 032221
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 PM EDT MON MAY 3 2010

INC053-103-169-032230-
/O.CAN.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/
WABASH IN-MIAMI IN-GRANT IN-
621 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT...
SOUTHEASTERN MIAMI AND SOUTHERN WABASH COUNTIES IS CANCELLED...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
MODERATE RAIN AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED FOR THE NEXT 
HOUR AS THUNDERSTORMS CONTINUE TO PUSH EAST OUT OF THE AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565
TIME...MOT...LOC 2220Z 254DEG 36KT 4086 8548

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:57 PM EDT, 41 minutes earlier.

Area forecast discussion, May 3, 4:57 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EDT MON MAY 3 2010

.UPDATE...

QUICK UPDATE TO REFINE POPS BASED ON AFTERNOON RADAR EVOLUTION.
UPPED POPS TO CAT OVER SOUTHWESTERN AREAS GIVEN EXPANSION OF
STRATIFORM REGION INTO THIS AREA. OTHERWISE...GOING FORECAST ON
TRACK.

&&

.PREV DISCUSSION... /ISSUED 219 PM EDT MON MAY 3 2010/

NEAR TERM...

THIS AFTERNOON/EARLY EVENING

MID LEVEL IMPULSE NOW ENTERING WESTERN IL WILL CONTINUE
TO SUPPORT DESTABILIZATION AS MID LEVEL TEMPS SLOWLY COOL AND LL
REFLECTED SOUTHERLY FLOW SUPPORTS WEAK LL THETA-E RIDGING PER
MOISTURE TRANSPORT. OUTFLOW MODIFIED SFC BOUNDARY IN PLACE OVER
CENTRAL IL WITH DECENT LL CONVERGENCE NOTED...IS SUPPORTING AN
AGGRAVATED CU FIELD WITH TCU NOTED NEAR KAAA. DEBRIS ASSOCIATED
WITH THE DYNAMICALLY FORCED CONVECTION FROM THIS MORNING IS
BASICALLY THE LEADING EDGE MARKER FOR INCREASED LARGE SCALE ASCENT
AND ASSOCIATED MID LEVEL COOLING AND IS EXPECTED TO SUPPORT
CONVECTIVE GROWTH THIS AFTERNOON AS THE BL FURTHER
DESTABILIZES...WITH SB CAPES AOA 1000 J/KG. ILX 12Z RAOB CERTAINLY
SUPPORTS A STRONG GUSTY WIND THREAT GIVEN VERY STEEP LL AND MID
LEVEL LAPSE RATES...WITH 7 C/KG H85-H5. SUFFICIENT DEEP CLOUD
BEARING SHEAR OF 40 TO 50 KNOTS WILL SUPPORT STORM SCALE
ORGANIZATION WITH BOWING SEGMENTS POSSIBLE WHERE THE STRONGEST LOCAL
FORCING IS REALIZED...ESPECIALLY STORMS THAT ORGANIZE PERPENDICULAR
TO THE LL SHEAR VECTOR. IN ADDITION...LOCALIZED HAIL WILL BE
POSSIBLE GIVEN SUFFICIENT CAPE IN THE HAIL GROWTH ZONE. CURRENT
FORECAST TIMING BRINGS ACTIVITY INTO THE WESTERN FA BY 21-22Z.

SHORT TERM...

TONIGHT THROUGH TUESDAY

WEAK MID LEVEL IMPULSE AHEAD OF AN ADVECTING CENTRAL/NORTHERN PLAINS
SHORTWAVE TROUGH...WILL CONTINUE TO PUSH EAST THROUGH
TONIGHT...SUPPORTING A SFC TROUGH INTO THE REGION OVERNIGHT. SHRA/TS
ARE EXPECTED TO BE ONGOING BY THE START OF THE PERIOD. MID-LEVEL
TROUGHING IS EXPECTED TO BE REPLACED BY SHORTWAVE RIDGING BY MID
AFTERNOON TUES AS FLOW QUICKLY RESPONDS TO HEIGHT FALLS OVER THE
NORTHERN PLAINS PER A POTENT TROUGH EXITING THE PAC NW. BACKING LL
FLOW WILL QUICKLY SUPPORT WAA INTO THE REGION WITH ANOTHER MILD DAY
IN STORE ONCE AGAIN...ESPECIALLY WITH A PUSH OF MUCH DRIER LL AIR
WORKING INTO THE REGION. THIS DRIER AIR WILL ALLOW A QUICK DIURNAL
REPONSE TO INSOLATION ESPECIALLY GIVEN AN OVERALL LACK OF SKY COVER
ANTICIPATED.

TONIGHT...SHRA/TS ACTIVITY OF A SCT NATURE IS EXPECTED TO CONTINUE TO
PUSH EAST WITH A SFC TROUGH OFFERING MUCH DRIER AIR INTO THE REGION
NW-SE. GIVEN PARAMETERS MENTION IN THE NEAR TERM SECTION ABOVE...THE
POTENTIAL FOR GUSTY WINDS AND HAIL WILL BE ONGOING...INTO THE
EVENING WITH A TREND TO JUST GUSTY/STRONG WINDS AS INSTABILITY
WANES. HAVE CONTINUED A MENTION OF GUSTY WINDS AND SMALL HAIL FOR
EASTERN AREAS IN THE GRIDS. THINGS ARE EXPECTED CLEAR OUT RATHER
FAST POST FRONTAL...WITH MOSTLY CLEAR SKIES EXPECTED BY DAWN.

TUES...SHORTWAVE RIDGING AND ASSOCIATED WAA PER BACKING LL FLOW WILL
SUPPORT MOSTLY SUNNY SKIES. PRESSURE FALLS OVER THE UPPER MIDWEST
WILL SUPPORT A RESPONSE TO THE LOCAL FIELD HERE...WITH BREEZY
CONDITIONS EXPECTED BY AFTERNOON...ESPECIALLY GIVEN DEEP AFTERNOON
MIXING. MIXING HEIGHTS AOA H85 WILL SUPPORT MAX T/S INTO THE LOW TO
MID 70S AT MOST PLACES...WARMEST IN THE SW ZONES.

TUES NIGHT...NORTHERN PLAINS VORTEX WILL CONTINUE TO PUSH EAST WITH AN
INTACT SFC REFLECTION PUSHING EAST TOWARD THE REGION. BEST SUPPORT
FOR LARGE SCALE ASCENT AND LIFT IS EXPECTED TO BE PLACED WELL NORTH
OF THE REGION WITH LIMITED MOISTURE RIGHT ALONG AND JUST AHEAD OF THE
ADVANCING FRONTAL BOUNDARY. GIVEN INSTABILITY LULL AND LACK OF
APPRECIABLE FORCING....EXPECTATIONS FOR LINGERING CONVECTION
MAKING IT INTO THE FA IS VERY LOW ATTM AND HAVE CONTINUED WITH A DRY
FORECAST LATE TUES NIGHT. RETAINED CLOUD COVER INCREASE AFTER MIDNIGHT
NW. OTHERWISE...LOOK FOR WARMER TEMPS...ESPECIALLY NW GIVEN INCREASED
LL FLOW...WITH LOWS GENERALLY IN THE 50S.

LONG TERM /WEDNESDAY THROUGH MONDAY/...

..UNSETTLED WEATHER FOLLOWED BY A TRANSITION TO COOLER
TEMPERATURES...

BY THE START OF THIS PERIOD WEDNESDAY...THE FLOW ACROSS THE CONUS
WILL BE RELATIVELY ZONAL...BUT THIS WILL BE SHORT-LIVED AS
DEVELOPING BLOCKING DOWNSTREAM OVER GREENLAND...AS WELL AS UPSTREAM
FLOW AMPLIFICATION OVER THE CENTRAL PACIFIC WILL CAUSE THE FLOW
THROUGHOUT THE CONUS TO BUCKLE...WITH A TROUGH-RIDGE-TROUGH LOOK TO
THE PATTERN ACROSS THE CONUS BY THE END OF THE PERIOD EARLY NEXT
WEEK.  WHILE THE TRANSITION BETWEEN PATTERNS WILL FEATURE UNSETTLED
WEATHER...THE RESULTING WEEKEND PATTERN SUGGEST A DRY PERIOD FROM
SATURDAY-MONDAY WITH TEMPERATURES BELOW SEASONAL NORMS.

OVER THE PAST 24 HOURS...BOTH DETERMINISTIC AND ENSEMBLE GUIDANCE
HAS COME INTO BETTER AGREEMENT WITH THE GFS/GEFS NOW JUMPING ON THE
BANDWAGON WITH A SIGNIFICANT CYCLONE DEVELOPING LATE THIS
WEEK...REACHING OUR AREA THURSDAY NIGHT/FRIDAY. MANY
DETAILS...HOWEVER...REMAIN UNCERTAIN THIS AFTERNOON.

FOR WEDNESDAY...GUIDANCE HAS SHIFTED FASTER WITH THE TIMING OF THE
COLD FRONT /WITH POSSIBLE ARRIVAL DURING THE MORNING OVER NORTHWET
AREAS/ AND HAVE NO REASON TO DOUBT A FASTER TIMING GIVEN STRONG
ZONAL FLOW ACROSS THE CONUS.  THIS WILL PLAY A BIG ROLE IN TEMPS
WITH A LARGE GRADIENT LIKELY ACROSS THE CWA ESPECIALLY IF FLOW TURNS
TO AN ONSHORE DIRECTION DURING THE MORNING.  TRENDED TEMPS NEAR BEH
DOWNWARD TOWARDS 70 AND THIS COULD END UP BEING WELL TOO WARM IF
THIS FASTER TREND CONTINUES.  WITH T85 NEAR 13C OVER THE
SOUTH...HIGHS SHOULD REACH NEAR 80 GIVEN GOOD SOUTHWEST
FLOW/INSOLATION AND THEREFORE DEEP MIXING.  WAS TEMPTED TO BACK
PRECIP TIMING UP A LITTLE GIVEN THE TREND...BUT WITH LIMITED
MOISTURE...STILL BELIEVE AFTERNOON/EVENING GIVES THE BEST CHANCES TO
REALIZE ENOUGH INSTABILITY.  HAVE REMOVED POPS OVER NORTHWESTERN
AREAS AFTER 00Z GIVEN THE QUICKER TIMING BUT OTHERWISE WILL KEEP
POPS IN LOW CHC CATEGORY.

COLD FRONT SHOULD SINK SOUTH OF THE REGION WEDNESDAY NIGHT AND HAVE
LOWERED LOWS SOMEWHAT TO ACCOUNT FOR THIS...WITH LOWS NOW DOWN ABOUT
ONE CATEGORY TO AROUND 50F.

THE NEXT IMPORTANT FEATURE OF NOTE WILL BE A POTENT SHORTWAVE THAT
WILL CROSS THE ROCKIES THURSDAY...AND THEN DEEPEN/SHARPEN SOME AS IT
MOVES INTO THE GREAT LAKES REGION.  INITIALLY...HEIGHT FALLS
DOWNSTREAM OF THIS FEATURE WILL HELP INDUCE BACKED LLEVEL FLOW OVER
THE FRONT IN OUR VICINITY WITH THE IMPLIED LIFT LIKELY BRINGING A
RENEWED CHANCE OF SHRAS/TSRAS.  WHILE MOST RECENT GUIDANCE SUGGESTS
THAT THIS MAY HOLD OFF UNTIL THURSDAY NIGHT...HAVE OPTED TO LEAVE
CHC SHRA/TSRA MENTION THURSDAY AFTERNOON GIVEN A CONTINUED FAST
ZONAL FLOW ALOFT SUGGESTING THE POSSIBILITY THAT THE WAVE MAY MOVE
EAST A LITTLE MORE QUICKLY THAN THESE RECENT RUNS.

A LEE-SIDE LOW WILL FORM LATE THURSDAY AND THEN TRAVEL NORTHEAST TO
A POSITION IN OUR GENERAL VICINITY BY FRIDAY AFTERNOON.  THE ECMWF
CONTINUES TO BE THE NORTHERNMOST SOLUTION WITH A LOW NEAR BEH BY 00Z
SAT WITH THE GFS TAKING THE LOW FROM NEAR IND AROUND 18Z FRI TO NEAR
PIT BY 00Z SAT.  QUITE A FEW GEFS MEMBERS FAVOR THE NORTHERN
SOLUTION...AS DOES THE GGEM.  I WOULD TEND TO LEAN TOWARDS THE MORE
ROBUST/NORTHERN SOLUTION GIVEN THAT THE UPPER FORCING WILL HAVE A
PRETTY STRONG LLEVEL BAROCLINIC ZONE TO WORK WITH...BUT CONFIDENCE IS
NOT GREAT.  WILL KEEP TEMPS A LITTLE ABOVE CLIMO IN THE SOUTH...BUT
CLOSE TO IT IN THE NORTH.  CERTAINLY A SVR THREAT WITH A ECMWF-LIKE
SOLUTION...SO HAVE NO PROBLEM WITH TSRA MENTION AND INCLUSION IN THE
HWO...BUT A MORE GFS-LIKE SOLUTION MAY FAVOR MORE OF A HEAVY RAIN
THREAT WITH MUCH COOLER TEMPERATURES THAN CURRENT GRIDS INDICATE.

LOW WILL MOVE EAST OF THE AREA FRIDAY NIGHT WITH DRIER/MUCH COOLER
AIR MOVING IN AS WE SEE A POLAR AIRMASS MOVE INTO THE REGION.  BY
SATURDAY...T85S DROP BELOW 0C TO AROUND -3C SUGGESTING THAT HIGHS MAY
STRUGGLE TO REACH MUCH HIGHER THAN THE LOWER 50S.  LOWERED GOING
TEMPS WITH THIS PACKAGE...BUT NOT QUITE TO THIS EXTENT TO AVOID
LATER FLIP-FLOPPING.  EXPECT SELF-DESTRUCTIVE SUNSHINE SATURDAY TO
FEATURE A MIX OF SUN AND CLOUDS WITH MORE CLOUDS IN THE AFTERNOON.

AMPLE SUNSHINE...MODERATING TEMPS...AND DRY CONDITIONS ARE EXPECTED
SUNDAY-MONDAY UNDER NORTHWEST FLOW ALOFT.  DEFINITELY NOT READY TO
BUY THE 12Z GFS WHICH ALREADY BRINGS WARM ADVECTIVE PRECIP IN HERE
MONDAY.  THIS EVOLUTION SEEMS FAR TOO FAST GIVEN THE DOWNSTREAM
BLOCKING AND IT/S IMPLIED SLOWER MOTION FOR THE DEPARTING CLOSED LOW
OVER NEW ENGLAND.  EXPECT HIGHS TO REBOUND TO THE UPPER 50S TO
AROUND 60 ON SUNDAY AND THEN BACK INTO THE 60S...BUT STILL BELOW
SEASONAL NORMS ON MONDAY.  GIVEN THE DRY SOURCE REGION OF THE
AIRMASS...AS LONG AS ENOUGH CLEARING OCCURS BOTH SATURDAY AND SUNDAY
NIGHTS...FROST LOOKS LIKE A DEFINITE POSSIBILITY.  WILL NOT ADD TO
GRIDS GIVEN THE TIME RANGE...BUT MAKE MENTION IN THE AFTERNOON HWO.

AVIATION.../18Z TAFS/
MID LEVEL IMPULSE WILL CONTINUE TO SHIFT NE ACROSS THE FA
TODAY/TONIGHT...SUPPORTING SCT SHRA/TS THIS EVENING. ACTIVITY IS
EXPECTED TO IMPACT THE REGION WITH CIG/VIS RESTRICTIONS IN THE
HEAVIEST ACTIVITY. IN ADDITION...ISOLATED GR AND GUSTS IN EXCESS OF
50 KNOTS WILL BE POSSIBLE IN THE HEAVIEST CELLS. ACTIVITY WILL WANE
OVERNIGHT...WITH CLEARING EXPECTED OVER THE ENTIRE FA AFTER 09Z TO
VFR CONDITIONS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...ARNOTT
AVIATION...ARNOTT
UPDATE...ARNOTT
Hazardous weather outlook, May 3, 4:58 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT MON MAY 3 2010

INZ003>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-042100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING
WINDS THE GREATEST THREAT.

A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ012>018-020-022>027-032>034-042100-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION THROUGH EARLY EVENING. SEVERE THUNDERSTORMS ARE
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING
WINDS THE GREATEST THREAT.

A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-042100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. SOME OF THE STORMS COULD CONTAIN STRONG GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN TUESDAY AFTERNOON AND
EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS MAY PRODUCE WIND GUSTS TO 50 KNOTS.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH WIND
GUSTS OVER 50 KNOTS THE GREATEST THREAT.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FRIDAY NIGHT AND
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 3, 5:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT MON MAY 3 2010

INZ023-024-032130-
MIAMI IN-WABASH IN-
505 PM EDT MON MAY 3 2010

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF NORTH MANCHESTER...OR 11
MILES NORTHWEST OF WABASH...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  IJAMSVILLE...
  LAKETON AND URBANA...
  LIBERTY MILLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.

LAT...LON 4088 8602 4097 8608 4105 8581 4105 8569
      4101 8569 4101 8564 4090 8564
TIME...MOT...LOC 2105Z 259DEG 26KT 4092 8594

JC
Local storm report, May 3, 5:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 SSW GILEAD            40.90N  86.06W
05/03/2010  E0.25 INCH       MIAMI              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000422

FISHER
Local storm report, May 3, 5:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 W LOGANSPORT          40.75N  86.38W
05/03/2010  E0.70 INCH       CASS               IN   TRAINED SPOTTER

            DIME SIZE HAIL. STRONG WINDS AND SLIGHT ROTATION.

&&

EVENT NUMBER IWX1000423

FISHER
Local storm report, May 3, 5:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             1 E LOGANSPORT          40.75N  86.34W
05/03/2010  E0.88 INCH       CASS               IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000424

MLR
Special weather statement, May 3, 5:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT MON MAY 3 2010

INZ022>024-032-032200-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
533 PM EDT MON MAY 3 2010

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEXICO TO BUNKER
HILL TO 9 MILES SOUTH OF WALTON...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PERU...
  WABASH...
  LA FONTAINE...SWEETSER AND SWAYZEE...
  CHILI...PEORIA AND SANTA FE...
  RICHVALLEY...
  SOMERSET AND AMBOY...
  SPEICHERVILLE AND URBANA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.

LAT...LON 4047 8587 4058 8587 4058 8628 4068 8624
      4087 8625 4094 8565 4067 8564 4046 8566
TIME...MOT...LOC 2132Z 269DEG 34KT 4083 8611 4069 8606
          4053 8618

JC
Local storm report, May 3, 5:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             COLUMBIA CITY           41.16N  85.49W
05/03/2010  E0.25 INCH       WHITLEY            IN   TRAINED SPOTTER

            PEASIZED HAIL AND 0.3 INCHES OF RAINFALL IN 10 MINUTES.

&&

EVENT NUMBER IWX1000425

MLR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:48 AM EDTSmall Craft AdvisoryIWX12 hr
May 3, 3:23 PM EDTSpecial Weather StatementIWXFulton37 min
May 3, 4:00 PM EDTSpecial Weather StatementIWXKosciusko30 min
May 3, 4:05 PM EDTSpecial Weather StatementIWXWhite25 min
May 3, 4:36 PM EDTSpecial Weather StatementIWXWhite24 min
May 3, 4:44 PM EDTSpecial Weather StatementIWXLaGrange31 min
May 3, 4:48 PM EDTSpecial Weather StatementIWXNoble27 min
May 3, 5:05 PM EDTSpecial Weather StatementIWXWabash25 min
May 3, 5:33 PM EDTSpecial Weather StatementIWXGrant, Miami, Wabash27 min
May 3, 6:02 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Wells58 min
May 3, 6:49 PM EDTSpecial Weather StatementIWXAdams, Jay26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.